Alert archive / Kansas / High Wind Watches in 2022
High Wind Watch 8, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 30, 2022, 3:40 PM CST for 16 counties in Kansas. It took effect at Dec 2, 2022, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 3:40 PM CST (21:40 UTC)
- In effect from
- Dec 2, 2022, 12:00 PM CST
- Expired
- Dec 2, 2022, 3:42 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -178 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491 WWUS73 KDDC 302140 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 340 PM CST Wed Nov 30 2022 KSZ074-075-084>086-010830- /O.NEW.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Stanton-Grant-Morton-Stevens-Seward- Including the cities of Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 340 PM CST Wed Nov 30 2022 ...HIGH WIND WATCH IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts over 55 mph possible. * WHERE...Stanton, Grant, Morton, Stevens and Seward Counties. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
5 follow-up statements
395 WWUS73 KDDC 010923 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 323 AM CST Thu Dec 1 2022 KSZ061-011730- /O.EXA.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Hamilton- Including the city of Syracuse 223 AM MST Thu Dec 1 2022 ...HIGH WIND WATCH IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Hamilton County. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ074-075-084>086-011730- /O.CON.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Stanton-Grant-Morton-Stevens-Seward- Including the cities of Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 323 AM CST Thu Dec 1 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts over 55 mph possible. * WHERE...Stanton, Grant, Morton, Stevens and Seward Counties. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
427 WWUS73 KDDC 011554 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 954 AM CST Thu Dec 1 2022 KSZ061-074-075-084>086-021100- /O.CON.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Hamilton-Stanton-Grant-Morton-Stevens-Seward- Including the cities of Syracuse, Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 954 AM CST Thu Dec 1 2022 /854 AM MST Thu Dec 1 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Far southwestern Kansas. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
738 WWUS73 KDDC 012104 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 304 PM CST Thu Dec 1 2022 KSZ030-031-043>045-062-063-076-077-087-020515- /O.EXA.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Trego-Ellis-Scott-Lane-Ness-Kearny-Finney-Haskell-Gray-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, Lakin, Deerfield, Garden City, Sublette, Satanta, Cimarron, Montezuma, Meade, Plains City, and Fowler 304 PM CST Thu Dec 1 2022 ...HIGH WIND WATCH IN EFFECT FRIDAY AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Trego, Ellis, Scott, Lane, Ness, Kearny, Finney, Haskell, Gray and Meade Counties. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ061-074-075-084>086-020515- /O.CON.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Hamilton-Stanton-Grant-Morton-Stevens-Seward- Including the cities of Syracuse, Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 304 PM CST Thu Dec 1 2022 /204 PM MST Thu Dec 1 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Far southwestern Kansas. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
147 WWUS73 KDDC 020304 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 904 PM CST Thu Dec 1 2022 KSZ030-031-043>045-061>063-074>077-084>087-021200- /O.CON.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Gray-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 904 PM CST Thu Dec 1 2022 /804 PM MST Thu Dec 1 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 50 to 55 mph possible. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
860 WWUS73 KDDC 020942 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 342 AM CST Fri Dec 2 2022 KSZ030-031-044-045-063-076-077-084>087-021045- /O.CAN.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ Trego-Ellis-Lane-Ness-Finney-Haskell-Gray-Morton-Stevens-Seward- Meade- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, Garden City, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 342 AM CST Fri Dec 2 2022 $$ KSZ043-061-062-074-075-021745- /O.UPG.KDDC.HW.A.0008.221202T1800Z-221203T0000Z/ /O.NEW.KDDC.HW.W.0013.221202T1800Z-221203T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Johnson City, and Ulysses 342 AM CST Fri Dec 2 2022 /242 AM MST Fri Dec 2 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph expected. * WHERE...Scott, Hamilton, Kearny, Stanton and Grant Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 30, 3:35 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 30, 3:35 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 335 PM CST Wed Nov 30 2022 .SHORT TERM...(This evening through Thursday night) Issued at 312 PM CST Wed Nov 30 2022 A strong low level jet will develop tonight as mid level flow increases across the Rockies. Therefore, expect south winds to increase after sunset instead of decrease. Gusts to 40 mph are possible after midnight. Temperatures will drop early this evening into the upper 20s to mid 30s, and then mostly hold steady after midnight. Temperatures will warm into the 60s in far western Kansas Thursday, with 50s in central Kansas where less downslope is expected. .LONG TERM...(Friday through Wednesday) Issued at 312 PM CST Wed Nov 30 2022 A progressive shortwave trough will approach the plains in strong west-southwest flow across the Rockies on Friday. The main concern is timing of the associated cold front and implications on fire weather and high winds. Current thinking is that the extreme southwestern Kansas counties will have the best chance of both fire weather and high winds where deep vertical mixing up to around 6,000 feet AGL is expected. A high wind watch will be issued for extreme southwestern Kansas for this possibility. A fire weather watch will be issued for much of southwestern Kansas for Friday afternoon based on humidity ranging from 10-20 percent and strong southwesterly wind gusts. Friday will be a warm day ahead of the front, with afternoon readings in the upper 60s to mid 70s from north to south. Exact temperatures depend on the frontal timing. Low amplitude upper level troughing will develop over the northern plains and upper Midwest by the weekend and into next week. This will result in occasional cold fronts pushing through western Kansas, with any arctic air remaining to the north and east. Thus, day to day temperatures will depend on the timing of these fast moving fronts, with temperatures varying about 10 degrees from day to day. Confidence on the timing of individual frontal passages is low. But expect a cool down after the warm day Friday, with temperatures back closer to seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1159 AM CST Wed Nov 30 2022 South winds will increase this evening as a strong low level jet develops. Expect gusts to 35 kts by 07-10z, with some weakening after 12z as the low level jet weakens. VFR conditions can be expected. && .FIRE WEATHER... Issued at 518 AM CST Wed Nov 30 2022 Strong winds and dry air mixing down from mid levels will lead to critical fire weather conditions Friday afternoon, with the most extreme conditions in far southwestern Kansas. A fire weather watch will be posted. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 58 40 76 / 0 0 0 0 GCK 28 60 39 75 / 0 0 0 0 EHA 32 63 42 73 / 0 0 0 0 LBL 28 60 40 76 / 0 0 0 0 HYS 27 57 37 69 / 0 0 0 0 P28 26 53 37 72 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for KSZ044-045-061>064- 074>078-084>088. High Wind Watch Friday afternoon for KSZ074-075-084>086. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch FIRE WEATHER...Finch
Hazardous weather outlook, Nov 30, 5:45 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 545 AM CST Wed Nov 30 2022 KSZ030-031-043>046-061>066-074>081-084>090-011145- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 545 AM CST Wed Nov 30 2022 /445 AM MST Wed Nov 30 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous, critical fire weather conditions are forecast to develop Friday as very strong west winds will develop out ahead of a fast-moving, strong storm system. Afternoon relative humidity will fall into the lower to mid teens as well, especially west of Highway 283. Wind gusts will likely exceed 50 mph during the afternoon out west of Highway 283, in particular. Then, by evening, a significant wind shift from west to north at roughly the same speed will likely occur behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:38 PM CST | Fire Weather Watch | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 11 more | 23 hr |
Nearby
High Wind Watches in Kansas, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.